Thunderstorm Wind, Louisa
- When
- August 15, 5:24 PM EST
- Where
- Louisa County, 2 mi E of Apple Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.883, -77.867
Trees down on Gardners Road.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 15, 3:15 PM EST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 415 PM EDT MON AUG 15 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...STORMS HAVE BEEN FIRING THIS AFTN ALONG WK LOW LVL CONV BNDRY JUST SOUTH OF THE VA/NC BORDER. ANOTHER BATCH OF SHWRS AND TSTMS BEGINNING TO DEVELOP ACRS SW VA/NCNTRL NC...ALONG ANOTHER BNDRY. SHORTWAVE/VORT MAX OVER OH VLY WILL TRACK EWD OVERNGT SO EXPECT AT LEAST CHC PRECIP CONTG AFTER MIDNGT. TUE/WED...UPR JET ENERGY CURRENTLY ACRS OH VLY/PA WILL SINK SWD ON TUE...AND WILL HAVE DECENT LOW LVL CONV ALL ZONES...COUPLED W/ STRG UPR DIV ESP ACRS THE NRN ZONES. WILL GO LIKELY POPS IN AFTN FOR AREAS N OF RIC...TO HI CHC (SCTD) RIC TO WAL LINE AND SOUTH (WHERE UPR SUPPORT A LITTLE WEAKER). TEMPS WILL BE COOLER ESP IN THE NORTH WHERE EXPECTING MORE CLOUDS AND ELY LOW LVL FLOW. WILL STILL BE NEAR 90 ACRS THE SRN 1/3 OF THE CWA. PRECIP CHCS REMAIN FAIRLY HIGH TUE NGT AS UPR DYN CONTINUE. DRIER AIR GRADUALLY FILTER IN FROM THE NORTH ON WED. WILL KEEP SHC POPS WED IN CNTRL ZONES/CHC IN FAR SOUTH AS BNDRY WILL STILL BE CLOSE TO VA/NC BORDER. FARTHER NORTH HAVE IT DRY AS LI VALUES RISE TO +10 C AND FAIRLY DRY AIR MOVES IN. STILL EXPECT MCDY SKIES ERLY ON W/ LOW LVL ELY FLOW...ALONG W/ TEMPS ONLY IN 80S ALL AREAS. (DID NOT GO AS COOL AS THE UPR 70S MAV MOS HAS AS THIS LIKELY INFLUENCED BY WETTER GFS SOLN WHICH WAS GNRLY DISREGARDED. && .LONG TERM (THURSDAY THROUGH MONDAY)...BNDRY WEAKENS ON THU AS HIGH PRES TO OUR NORTH BUILDS SWD. RETURN FLOW DEVELOPS FRI INTO THE WEEKEND...BRINGING A RETURN TO HIGH TEMPS UPR 80S INTO THE 90S BY SAT/SUN. THEN BY SUN NGT/MON BOTH GFS/ECMWF ARE HINTING AT A DEEPENING MID LVL TROF OVER ERN CONUS (ASSOC W/ BUILDING WRN CONUS RIDGE)...W/ ANOTHER COLD FRONT SO WILL HAVE CHC TSTMS AGAIN SUN NGT/MON. .MARINE...SMALL CRAFT W/ ELY FLOW ACRS NRN CSTL WTRS. OTHERWISE FAIRLY LGT WINDS W/ SUB SCA CONDS OVERNGT. SWELL TO THEN CONTINUE ARND 10-11 SEC PERIODS THRU MIDWEEK. && .AVIATION...VARIABLE CONDS OVERNGT...VFR IN DRY AREAS BUT ISO/SCTD TSTMS WILL PRODUCE TEMPO MVFR TO IFR. PATCHY FOG POSSIBLE AFTER MIDNGT MAINLY ACRS INLAND NC....ELY FLOW MAY GIVE LOW CIGS/IFR AFTER MIDNGT ACRS NRN SITES. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ650-652 UNTIL 11 PM MONDAY. && SHORT TERM/LONG TERM...BROWN AVIATION/MARINE...REILLY
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE WAKEFIELD VA 545 AM EDT MON AUG 15 2005 MDZ025-NCZ102-VAZ098>100-161030- MARYLAND BEACHES-OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 545 AM EDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST VIRGINIA...SOUTHEAST MARYLAND...AND NORTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE MID ATLANTIC BEACHES TODAY...AGAIN DUE THE LONG PERIOD...EASTERLY SWELLS FROM THE DISTANT HURRICANE IRENE. FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST SURF ZONE FORECAST (WBCSRFAKQ). OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE LONG PERIOD...EASTERLY TO SWELLS FROM HURRICANE IRENE ARE ANTICIPATED TO LINGER ON TUESDAY AND PERHAPS INTO WEDNESDAY... EVEN AS THE DISTANT STORM MOVES NORTHEAST AND FARTHER AWAY FROM THE REGION. THIS WILL LIKELY CONTINUE THE INCREASED SURF AND ELEVATED RIP CURRENT RISK ALONG THE MID ATLANTIC BEACHES THROUGH MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ630>633-650-652-654-656-658-670-MDZ021>024-NCZ012>017-030>032- VAZ048-049-060>097-161030- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND- GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE- 545 AM EDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST VIRGINIA...SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...EAST CENTRAL VIRGINIA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA... NORTH CENTRAL VIRGINIA AND AN. .DAY ONE...TODAY AND TONIGHT HEAT INDICES WILL PEAK BETWEEN 100 AND 105 OVER MUCH OF THE REGION TODAY...ESPECIALLY FROM THE RICHMOND METRO AREA SOUTH THROUGH NORTHEAST NORTH CAROLINA. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING...ANY OF WHICH WILL WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...BRIEF GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HURLEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 113 PM EDT MON AUG 15 2005 NCZ017-102-151800- EASTERN CURRITUCK NC-WESTERN CURRITUCK NC- 113 PM EDT MON AUG 15 2005 ...THUNDERSTORMS WITH FREQUENT LIGHTNING MOVING ACROSS CURRITUCK COUNTY... AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS EXTENDING FROM 11 MILES EAST OF CURRITUCK...TO CURRITUCK...MOVING SOUTHEAST AT 5 MPH. THE THUNDERSTORMS WILL BE NEAR WATERLILY AROUND 125 PM EDT...COINJOCK AROUND 135 PM EDT...AND COROLLA AROUND 200 PM EDT. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. RAINFALL RATES OF 1 INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS. REILLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 220 PM EDT MON AUG 15 2005 NCZ015>017-030>032-102-151915- BERTIE NC-CAMDEN NC-CHOWAN NC-EASTERN CURRITUCK NC-PASQUOTANK NC-PERQUIMANS NC-WESTERN CURRITUCK NC- 220 PM EDT MON AUG 15 2005 ...STRONG THUNDERSTORMS MOVING THROUGH PORTIONS OF NORTHEAST NORTH CAROLINA... AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS FROM 9 MILES EAST OF GRANDY TO 20 MILES WEST OF WINDSOR...MOVING SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL AFFECT GRANDY AROUND 230 PM EDT... WEEKSVILLE AROUND 240 PM EDT... THE STORMS MAY ALSO AFFECT ELIZABETH CITY AND EDENTON THROUGH 3 PM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THESE STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. BROWN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 321 PM EDT MON AUG 15 2005 NCZ015>017-030>032-102-152015- BERTIE NC-CAMDEN NC-CHOWAN NC-EASTERN CURRITUCK NC-PASQUOTANK NC-PERQUIMANS NC-WESTERN CURRITUCK NC- 321 PM EDT MON AUG 15 2005 ...STRONG THUNDERSTORMS ACROSS NORTHEAST NORTH CAROLINA... AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS NEAR THE NORTHERN COAST OF THE ALBEMARLE SOUND...NEAR THE TOWNS OF QUITSNA...TO WINDSOR...TO EDENTON...TO WEEKSVILLE...WITH AN ISOLATED CELL NEAR SNOWDEN. THE STORMS WERE MOVING SOUTH AT 10 MPH. WIND GUSTS TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 415 PM EDT MON AUG 15 2005 NCZ015>017-031-032-102-VAZ098-152045- CAMDEN NC-CHOWAN NC-EASTERN CURRITUCK NC-PASQUOTANK NC-PERQUIMANS NC-VIRGINIA BEACH VA-WESTERN CURRITUCK NC- 415 PM EDT MON AUG 15 2005 ...THUNDERSTORMS MOVING THROUGH NORTHEAST NORTH CAROLINA... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS FROM CURRITUCK TO 15 MILES SOUTHWEST OF WEEKSVILLE...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR...CURRITUCK AROUND 420 PM EDT...AND WEEKSVILLE AROUND 425 PM EDT. WIND GUSTS TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. CULLEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 543 PM EDT MON AUG 15 2005 VAZ048-049-062-063-152245- FLUVANNA VA-GOOCHLAND VA-HANOVER VA-LOUISA VA- 543 PM EDT MON AUG 15 2005 ...THUNDERSTORMS MOVING THROUGH LOUISA COUNTY... AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS OVER LOUISA...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR...YANCEYVILLE AT 605 PM EDT...CUCKOO AT 610 PM EDT...APPLE GROVE AT 630 PM EDT...AND ORCHID AT 645 PM EDT. WIND GUSTS TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE STORMS. RAINFALL RATES OF OVER ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. CULLEN
The Norfolk radar (KAKQ), 126 km away, was scanning. The volume nearest the first event began at 22:21 UTC.
4 thunderstorm wind. Local standard time, as filed.
Trees down on Gardners Road.
Trees down near Carmel Church and Ruther Glen.
Trees down off Three Bridge Road.
Trees down on Route 36.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2005Every state in 2005This day in weather historyWarnings in Virginia, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471134, 5471135, 5471136, 5471137.